Alert archive / Kentucky / Flash Flood Warnings in 2000

Flash Flood Warning 19, NWS Wilmington, OH

August 9, 2000Grant County, Owen County, Pendleton County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Aug 9, 2000, 9:30 PM EDT for Grant County, Owen County, Pendleton County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2000, 9:30 PM EDT (01:30 UTC)
Expired
Aug 9, 2000, 10:00 PM EDT
In force
30 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Grant County, KY, Owen County, KY, Pendleton County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 100130
FFWILN
KYC081-187-191-100200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
930 PM EDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT COUNTY IN NORTHERN KENTUCKY...
  PENDLETON COUNTY IN NORTHERN KENTUCKY...
  OWEN COUNTY IN NORTHERN KENTUCKY...

* UNTIL 1000 PM EDT...

* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  3 TO 4 INCHES OF RAIN HAS FALLEN ACROSS GRANT...PENDLETON AND OWEN 
  COUNTIES.  THE LINE OF THUNDERSTORMS THAT PRODUCED THIS RAIN WAS   
  MOVING TO THE SOUTH AND WAS EXITING GRANT AND PENDLETON COUNTIES.   
  HOWEVER...THUNDERSTORMS WILL CONTINUE TO AFFECT OWEN COUNTY        
  THROUGH 10 PM.  RUN OFF FROM THESE STORMS WILL CONTINUE TO COLLECT 
  IN AREA STREAMS AND LOW SPOTS...CAUSING THE STREAMS TO EXCEED     
  BANKFULL AND DANGEROUS DRIVING CONTITIONS.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  WILLIAMSTOWN...
  OWENTON...
  FALMOUTH...
  DRY RIDGE...
  BUTLER...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

$$
 TIPTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:55 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 9, 8:55 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
855 PM EDT WED AUG 9 2000

TSTM ACTVTY TRYING TO WIND DOWN ACRS AREA WITH STGST STORMS NOW
ACRS FAR S. WL GO AHD AND ISSUE REG ZONES A LTL ERLY TO TRY AND CLR
OUT MORE OF WATCH 669 AND CLEAN UP WORDING ACRS THE N. TRAINING NOT
AS IMPRESSIVE NOW SO FLOODING THREAT LOOKS TO BE MINIMAL BUT WL
PRBLY HANG ON TO FFA ACRS SE THRU MIDNGT AS THEY CUD STILL SEE SOME
ISOLD PBLMS.

.ILN...FFA THRU MIDNT FOR KYZ097>100-OHZ078-079-081-088.

LOTT

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:03 PM EDTSevere Thunderstorm WarningILNGallatin57 min
Aug 9, 8:08 PM EDTSevere Thunderstorm WarningILNGrant, Owen67 min
Aug 9, 8:10 PM EDTSevere Thunderstorm WarningILNRobertson65 min
Aug 9, 8:23 PM EDTSevere Thunderstorm WarningILNCarroll37 min
Aug 9, 8:25 PM EDTSevere Thunderstorm WarningILNPendleton50 min
Aug 9, 8:41 PM EDTSevere Thunderstorm WarningILNBracken, Mason49 min
Aug 9, 8:55 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin50 min
Aug 9, 9:12 PM EDTSevere Thunderstorm WarningILNGrant, Owen48 min
Aug 9, 9:30 PM EDTFlash Flood WarningILNGrant, Owen, Pendleton2 hr
Aug 9, 10:32 PM EDTFlash Flood WarningILNCarroll118 min
Aug 9, 11:29 PM EDTFlash Flood WarningILNOwen3 hr

Nearby

Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.